MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR STANDARD TI/HA 3 (US); PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR STANDARD TI/HA 3 (US); PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71335548
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 04/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication identified through a review of clinical evidence from a post-market clinical follow-up activity that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
On the pmcf titled dca-1000 accord ss clinical dataset, it was reported that, after undergoing left tha, one (1) patient experienced unspecified events that led to a revision surgery combined with internal fixation.This surgery was performed on (b)(6) 2021, in which an intraoperative femur fracture occurred.As remedial action, an accord cable system was implanted.A post-operative follow-up confirmed a good position without complicating features.
 
Additional Manufacturer Narrative
Correction: (b)(4).Initial complaint was created against r3 3 hole acet shell mm48; a case re-assessment determined that, since a femur fracture occurred, complaint must be against the femoral stem.Corrected data: d1/d2a/d2b: brand name, product code.D3: manufacturer name, city and state.D4: catalog number, lot number, expiration date, udi.D10: concomitant medical products.Contact office: manufacturing site.G3 / g4: pma/510(k)number.H4: device manufacture date.

Brand Name
POLARSTEM COLLAR STANDARD TI/HA 3 (US)
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau TN CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau TN
SZ  
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16583202
Report Number1020279-2023-00605
Device Sequence Number4694441
Product Code LZO
UDI-Device Identifier00885556533611
UDI-Public885556533611
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143739
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Study,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2022
Device Model Number71335548
Device Catalogue Number75102253
Device Lot NumberB1509706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OX FM HD 12/14TPR 32MM+4(PN:71343204,LN:19LM14107); PLRSTM CLLR STNDRD TI/HA3(PN:75102253,LN:B1509706); R3 3H ACT SHLL48MM(PN:71335548,LN:19JM15000); R3 ACET LNR 32X48MM(PN:71337648,LN:14LM07977); RFLCTN SPH HD SCRW35MM(PN:71332535,LN:20KB00446)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age42 YR
Patient SexFemale